I finished 5 months of chemotherapy in March of 2008 for stage 2 breast cancer. Four treatments of A/C therapy and then twelve treatments of Taxol with Herceptin. I will continue herceptin until December of this year. My eyebrows and eyelashes grew back in by May and were almost as thick as before. But now all my eyelashes have fallen out again. There is another short line of eyelashes growing back in but you can only see them with a magnifying mirror. My question is this. Will this always happen and does it mean anything medically? I really miss having eyelashes but am very glad my eyebrows haven't fallen out also. I,m coming up on my 1 year anniversary of diagnosis, Aug 27, 2008. I am 40 years old.
Hi. Your eyelashes will eventually grow back. The hair loss is a side effect of the Taxol chemotherapy. Usually, the initial batches of hair that grow back after treatment do not have strong roots and still easily fall off, but subsequent batches of regrowth should have stronger roots. Eat well and take multivitamin supplements to help strengthen the hair follicles.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.